Alert archive / Nevada / Flash Flood Warnings in 2010
Flash Flood Warning 23, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 7, 2010, 10:59 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2010, 10:59 PM PDT (05:59 UTC)
- Expired
- Aug 8, 2010, 1:00 AM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 59 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 6.0 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
711
WGUS55 KVEF 080559
FFWVEF
NVC003-080800-
/O.NEW.KVEF.FF.W.0023.100808T0559Z-100808T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1059 PM PDT SAT AUG 7 2010
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...
* UNTIL 100 AM PDT
* AT 1055 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM NEAR BIG BEND REC AREA...OR
NEAR LAUGHLIN...MOVING NORTH AT 10 MPH. ADDITIONAL THUNDERSTORMS
WITH HEAVY RAIN WILL MOVE OVER THE SAME AREA BEFORE MIDNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OVER AN INCH OF RAIN HAS FALLEN IN THIS AREA AND ADDITIONAL RAINFALL
AMOUNTS UP TO AN INCH ARE POSSIBLE IN THE WARNED AREA BEFORE
MIDNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN.
&&
LAT...LON 3530 11476 3531 11460 3519 11461 3512 11465
3504 11466 3514 11479
$$
JA1 follow-up statement
048
WGUS75 KVEF 080629
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1129 PM PDT SAT AUG 7 2010
NVC003-080800-
/O.CON.KVEF.FF.W.0023.000000T0000Z-100808T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
1129 PM PDT SAT AUG 7 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM PDT FOR
EXTREME SOUTH CENTRAL CLARK COUNTY...
AT 1125 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ANOTHER THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED NEAR THE BIG BEND RECREATION AREA AND WILL MOVE TO THE NORTH
ACROSS LAUGHLIN. THIS THUNDERSTORM WILL FOLLOW PREVIOUS STORMS THAT
HAVE PRODUCED AROUND 2 INCHES OF RAIN SO FAR JUST WEST OF LAUGHLIN.
THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL IMPACT LAUGHLIN AND STATE
ROUTE 163 WEST OF LAUGHLIN THROUGH MIDNIGHT. AN ADDITIONAL INCH OF
RAINFALL IS POSSIBLE WITH THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF WASHES...
DRAINAGE AREAS...HIGHWAYS...STREETS AND LOW WATER CROSSINGS. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3530 11476 3531 11460 3519 11461 3512 11465
3504 11466 3514 11479
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 9:55 PM PDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 7, 9:55 PM PDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 955 PM PDT SAT AUG 7 2010 .SYNOPSIS...A TROUGH OF LOW PRESSURE ALONG THE WEST COAST WILL INTERACT WITH MONSOON MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH MONDAY...WITH STORMS ALSO POSSIBLE OVER THE SIERRA NEVADA AND NEARBY MOUNTAIN RANGES SUNDAY. DRIER AIR WILL PUSH IN FROM THE WEST BY MONDAY NIGHT...WITH DRY WEATHER EXPECTED TUESDAY THROUGH FRIDAY. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL SUNDAY AND MONDAY...THEN RETURN TO ABOVE NORMAL FOR THE REST OF THE UPCOMING WEEK. && .UPDATE...STRONG THUNDERSTORMS DEVELOPED OVER EASTERN SAN BERNARDINO COUNTY AFTER 8 PM AND CONVECTION WAS EXPANDING NORTHWARD. THE 00Z NAM AND GFS PICKED UP ON THE HIGHER MOISTURE AND INSTABILITY ASSOCIATED WITH THIS AREA AND BOTH BRING IT NORTH ACROSS CLARK COUNTY OVERNIGHT. THE INHERITED FORECAST ALREADY INDICATED THE INCREASING CHANCE OF THUNDERSTORMS OVERNIGHT AND THE UPDATED FORECAST WAS MAINLY TWEAKED TO ADD THUNDERSTORM COVERAGE TERMS AND TRIM BACK POPS A LITTLE IN SOUTHEAST MOHAVE COUNTY. NO OTHER SIGNIFICANT CHANGES WERE NEEDED. && .AVIATION...FOR MCCARRAN...GUSTY SOUTH WINDS WILL SUBSIDE BETWEEN 05-06Z THIS EVENING AND REMAIN SOUTHERLY AT 10-14KTS. THERE IS A CHANCE FOR THUNDERSTORMS IN THE VALLEY TONIGHT...BUT WILL KEEP MENTION OF CB IN THE TAF AS MOUNTAIN AREAS AROUND THE VALLEY WILL BE MOST LIKELY TO SEE THEM. WITH THE PEACH SPRINGS AND MORMON MESA CORRIDORS WILL SEE ISOLATED THUNDERSTORMS THROUGHOUT TONIGHT. THE WINDS WILL PICK UP AND GUST AGAIN LATE SUNDAY MORNING FROM THE SOUTH. SUNDAY AFTERNOON AND EVENING WILL SEE THUNDERSTORMS FORM OVER THE AREA AND THERE IS A SLIGHT CHANCE FOR ONE IN THE LAS VEGAS VALLEY. IF ONE DOES NOT MOVE OVER THE TERMINAL THERE IS A CHANCE OUTFLOW WINDS FROM THE STORMS COULD AFFECT THE WIND DIRECTIONS AND SPEEDS AT KLAS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...GUSTY SOUTHWEST WINDS WILL GRADUALLY WIND DOWN OVER THE COURSE OF THIS EVENING. THUNDERSTORMS ARE POSSIBLE THROUGH LATE SATURDAY EVENING OVER MOHAVE...LINCOLN...AND CLARK COUNTIES. WINDS WILL BE GUSTY AND ERRATIC IN AND NEAR ANY THUNDERSTORMS OR OUTFLOW BOUNDARIES AND STORMS COULD ALSO RESULT IN REDUCED VSBY. SUNDAY WILL SEE THUNDERSTORMS FORM AGAIN IN THE LATE MORNING THROUGH THE EVENING. THE HIGHEST PROBABILITY AND COVERAGE WILL BE ROUGHLY EAST OF A KDRA-KLAS-KEED LINE. && .PREV DISCUSSION... 301 PM PDT SAT AUG 7 2010 .SHORT TERM...LOW LEVEL MOISTURE HAS MADE GREAT PROGRESS NORTHWEST ACROSS OUR CWFA TODAY...AND SATELLITE SHOWS THUNDERSTORMS TRYING TO DEVELOP IN THE MOIST AIR OVER MOHAVE...CLARK AND LINCOLN COUNTIES. AS OF 230 PM MOST ACTIVITY HAD BEEN IN LINCOLN COUNTY...WITH MOHAVE BEING LARGELY CLOUD FREE APPARENTLY DUE TO ATMOSPHERIC OVERTURNING WITH THE STORMS OVERNIGHT AND EARLY THIS MORNING. ALL THE SUNSHINE WILL HELP DESTABILIZE THE AIRMASS ONCE AGAIN...AND MORE STORMS SHOULD DEVELOP BEFORE SUNSET. NAM AND GFS AGREE TO SOME EXTENT ON STORMS PERSISTING OVERNIGHT AGAIN TONIGHT. TOMORROW IS A GREATER CONCERN. A JET STREAK...YES A JET STREAK IN EARLY AUGUST...ROTATING AROUND THE BASE OF THE WEST COAST TROUGH WILL PASS OVER OUR CWFA DURING THE DAY TOMORROW...AND THE NAM DEPICTS AN AREA OF DIVERGENCE ALOFT ASSOCIATED WITH IT OVER OUR NORTHEAST ZONES. THIS SHOULD HELP FIRE MORE STORMS...AND COULD EVEN LEAD TO SOME ORGANIZATION. RAISED POPS IN THIS AREA. MODELS CONTINUE TO TREND SLOWER WITH THE EASTWARD DEPARTURE OF PRECIP MONDAY AND MONDAY NIGHT...SO SLOWED DOWN THE WEST TO EAST DRYING TREND BY A FEW MORE HOURS. STILL FORECASTING DOUBLE DIGIT HIGH TEMPS FOR KLAS TOMORROW. AS OF 245 PM TODAY...THE HIGH HAS BEEN 98 DEGREES...SO STILL TOO CLOSE TO CALL WHETHER THE 100 DEGREE STREAK WILL REACH 46 DAYS TODAY. .LONG TERM...NO CHANGES WERE MADE TO THE EXTENDED...AS MODELS SHOW DECENT CONTINUITY WITH PREVIOUS RUNS. TUESDAY THROUGH THE END OF THE WEEK..ALL MODELS INDICATE CONTINUED DRY SOUTHWESTERLY FLOW ACROSS THE FORECAST AREA TO ONE DEGREE OR ANOTHER...BUT DIFFERENCES BETWEEN THE EVOLUTION OF THE OFFSHORE LOW PLACES SOME UNCERTAINTY IN TEMPERATURES. IN ANY CASE...PRECIPITATION/CONVECTION LOOKS HIGHLY UNLIKELY. THE GEM/GFS/AND GFS ENSEMBLE MEAN PROG THE LONGWAVE TROUGH CURRENTLY OFFSHORE TO GRADUALLY TRANSITION WESTWARD AS RIDGING BUILDS IN FROM THE SOUTHEAST...CENTERING A STRONG HIGH JUST SOUTH OF THE REGION BY NEXT WEEKEND. THE EC ON THE OTHER HAND SLIDES THE LONGWAVE TROUGH EAST AND OVER THE WESTERN STATES...AS RIDGING BUILDS ACROSS THE EASTERN PACIFIC. THIS STILL RESULTS IN A DRY FORECAST...BUT HEIGHTS/THICKNESS WOULD BE MUCH LOWER...AND CONSEQUENTLY SURFACE TEMPERATURES WOULD BE LOWER AS WELL. HAVE OPTED TO RUN WITH CONSENSUS...WITH A GRADUAL WARMING TREND TO SURFACE TEMPS FORECAST...AND NO PRECIP. && .CLIMATE...THROUGH SATURDAY MORNING...29 DAYS IN A ROW HAVE HAD LOW TEMPERATURES OF 80 DEGREES OR WARMER. THIS IS AN ALL-TIME RECORD...BREAKING THE OLD RECORD OF 24 DAYS FROM JUNE 29TH THROUGH JULY 22ND 2007. THE STREAK OF 45 DAYS IN A ROW WITH A HIGH OF 100 DEGREES OR WARMER ENDED TODAY. THE HIGH TEMPERATURE AT MCCARRAN AIRPORT PEAKED AT 99 DEGREES SATURDAY AFTERNOON. THIS TIED A SIMILAR STREAK IN 1971 FOR THE THIRD LONGEST ON RECORD. THE SECOND LONGEST STREAK WAS 46 DAYS FROM JUNE 20TH THROUGH AUGUST 4TH 1988...AND THE ALL-TIME RECORD IS 66 DAYS WHICH RAN FROM JUNE 27TH THROUGH AUGUST 31ST 1944. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && UPDATE...ADAIR AVIATION...JACQUES PREV DISCUSSION...MORGAN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 7, 5:25 AM PDT, 17 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 525 AM PDT SAT AUG 7 2010 AZZ002-036-CAZ519>527-NVZ014>022-080330- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 525 AM PDT SAT AUG 7 2010 /525 AM MST SAT AUG 7 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER CALIFORNIA BRINGING ISOLATED THUNDERSTORMS TO THE SIERRA. MOISTURE INCREASING FROM THE SOUTH AHEAD OF THE LOW WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING OVER ACROSS MOHAVE...LINCOLN AND CLARK COUNTIES AND FAR EASTERN PORTIONS OF SAN BERNARDINO COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE WILL SPREAD FARTHER WEST BY SUNDAY WITH A CHANCE OF THUNDERSTORMS ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA AND ALSO IN THE MOUNTAINS OF NORTHERN INYO COUNTY. A DRY SOUTHWEST FLOW WILL DEVELOP MONDAY AS THE LOW PRESSURE SYSTEM MOVES EAST OF THE AREA. DRY CONDITIONS WILL PERSIST THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER, SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-080330- NORTHWEST PLATEAU-NORTHWEST DESERTS- 525 AM MST SAT AUG 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY INTO TONIGHT. THESE STORMS WILL PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY INTO SUNDAY NIGHT BUT DRY SOUTHWEST FLOW WILL DEVELOP BY MONDAY AS THE LOW PRESSURE SYSTEM WHICH HAS BEEN OVER CALIFORNIA MOVES EAST OF THE AREA. DRY CONDITIONS WILL PERSIST THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:03 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 3 hr |
| Aug 8, 12:42 AM PDT | Areal Flood Advisory | VEF | Clark, Lincoln, Nye | 2 hr |
| Aug 8, 1:00 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 8, 2:14 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 2 hr |
| Aug 8, 2:59 PM PDT | Areal Flood Advisory | VEF | Clark, Nye | 91 min |
| Aug 8, 3:49 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 41 min |
| Aug 8, 4:44 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 46 min |
Nearby
Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.